MAUDE Adverse Event Report: 3M COMPANY RED DOT¿; ELECTRODE, ELECTROCARDIOGRAPH

3M COMPANY RED DOT¿; ELECTRODE, ELECTROCARDIOGRAPH
Model Number 2670-5
Health Effect - Clinical Codes Sore Throat (2396); Foreign Body In Patient (2687)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient presented for a porta cath placement (airway type used: laryngeal mask #5).Several hours post discharge, patient experienced excruciating throat pain & sought immediate medical advice followed by medical attention on multiple occasions.Patient arrived at an outside facility, ed to or for direct laryngoscopy w/ [with] removal of retained laryngeal foreign body where a translucent sheet of unknown material, 4.0 x 3.5 cm by less than 0.1 cm, correlating w/ backing of electrode used in procedural areas was removed just above true vocal folds, lodged against arytenoids.Patient reported immediate improvement in symptoms and discharged in stable condition.A translucent foreign object entered the intubation/surgical field and went unnoticed by the surgical team because it was difficult to visually detect.This occurred in part because the manufacturers did not evaluate visibility risks of clear materials with no marking.

Brand Name
RED DOT¿
Common Device Name
ELECTRODE, ELECTROCARDIOGRAPH
Manufacturer (Section D)
3M COMPANY
12930 ih 10 west
san antonio TX 78249
MDR Report Key24839153
Report Number24839153
Device Sequence Number9686802
Product Code DRX
UDI-Device Identifier50707387499964
UDI-Public(01)50707387499964
Combination Product (Y/N)N
Initial Reporter StateOR
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/31/2026
Report Date (Section F) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number2670-5
Device Catalogue Number2670-5
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer04/10/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/10/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient SexMale
Date Report Sent to FDA04/01/2026